Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 24, 2021, 3:39 PM CDT for Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 24, 2021, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WWUS84 KMEG 242039
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Sat Apr 24 2021
MSZ006-242115-
Tishomingo MS-
339 PM CDT Sat Apr 24 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
At 338 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Iuka, moving east at 45 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northern Tishomingo County should monitor this storm
closely.
LAT...LON 3474 8812 3474 8831 3492 8832 3494 8816
3493 8816 3491 8814 3489 8810
TIME...MOT...LOC 2038Z 265DEG 38KT 3484 8823
$$
BELLESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:19 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 24, 3:19 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 319 PM CDT Sat Apr 24 2021 .DISCUSSION... An upper level trough is moving through the Mid-South at this time while a SFC low is located near Savannah, Tennessee with a trailing cold front stretching across North Mississippi. Stronger convection continues to develop across West Tennessee and Northeast Mississippi this afternoon. Have yet to see any lightning strikes. Can't rule out a thunderstorm developing mainly across Northeast Mississippi where the sun popped up earlier this afternoon allowing temperatures to climb into the mid 70s. Gusty winds and small hail would be the main threat from these storms. Elsewhere, patchy showers will continue in association with the upper trough moving through the area. Expect the shower activity to diminish this evening as the upper trough moves east. High pressure will begin building into the region overnight. Expect clearing skies. If winds die down earlier than expected, fog could develop. The high will move into the Mid-South on Sunday. Expect plenty of sunshine with highs in the lower 70s. An upper ridge will build over the region early next week. This will allow for warmer temperatures to occur across the area. Expect highs to reach into the lower 80s, possibly a few locations could see mid 80s. The Canadian and ECMWF continue to be much slower with the next system as both models dig a deep upper trough across the West which eventually develops into an upper level low. The Canadian actually develops the upper low over Northern Mexico and cuts it off by Thursday allowing the northern upper trough to push a cold front through. The ECMWF develops the upper low over New Mexico and slowly moves it eastward which will keep the front stalled somewhere in the vicinity of Southern Missouri to Northern Arkansas. Regardless, both models are much slower with the onset of showers and thunderstorms. As a result, removed POPS for Tuesday Night and have lowered POPS for Wednesday. Really expect precipitation to hold off until at least Wednesday Night. If the front does stall out, there could be a heavy rain threat due to training of convection. The GFS remains an outlier as it is too progressive with the upper trof. Stay tuned. KRM && .AVIATION... 18Z TAFS Deformation zone clouds and showers will rotate through the forecast area over the next 12-18 hours. Enough surface heating may occur across northeast Mississippi to cause thunder, otherwise VFR conditions will emerge across all TAF sites by the end of the forecast period. Also, increasing or gusty northwest winds will occur, most pronounced east of the Mississippi River. JEB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 24, 2:48 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 248 PM CDT Sat Apr 24 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-252200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 248 PM CDT Sat Apr 24 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Isolated strong thunderstorms may develop over Northeast Mississippi this afternoon. Gusty winds and small hail would be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Apr 24, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Sat Apr 24 2021
MSZ006-242115-
Tishomingo MS-
339 PM CDT Sat Apr 24 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
At 338 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Iuka, moving east at 45 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northern Tishomingo County should monitor this storm
closely.
LAT...LON 3474 8812 3474 8831 3492 8832 3494 8816
3493 8816 3491 8814 3489 8810
TIME...MOT...LOC 2038Z 265DEG 38KT 3484 8823
BELLESNearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.